Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 129, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 7, 2018, 11:51 PM CDT for Mitchell County, Scurry County, Texas. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2018, 11:51 PM CDT (04:51 UTC)
- Expired
- Jun 8, 2018, 12:30 AM CDT
- In force
- 39 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 80.0 mph
Counties Mitchell County, TX, Scurry County, TX
The radar
The San Angelo radar (KSJT), 136 km from the middle of the area, began a volume at 04:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 12:27 AM CDT | TSTM WND GST 61 | 5 Nw Colorado City, TX | MEASURED ON THE WEST TEXAS MESONET |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 4.9 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1093 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 3044 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
705
WUUS54 KMAF 080451
SVRMAF
TXC335-415-080530-
/O.NEW.KMAF.SV.W.0129.180608T0451Z-180608T0530Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Midland/Odessa TX
1151 PM CDT THU JUN 7 2018
The National Weather Service in Midland has issued a
* Severe Thunderstorm Warning for...
Northeastern Mitchell County in western Texas...
Eastern Scurry County in western Texas...
* Until 1230 AM CDT.
* At 1151 PM CDT, a severe thunderstorm was located 7 miles southeast
of Snyder, moving southeast at 15 mph.
This is a very dangerous storm.
HAZARD...80 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
* Locations impacted include...
Snyder, Colorado City, Loraine, Colorado City Airport, Inadale,
Dunn, Hermleigh, Winston Field, Ira, Cuthbert and Buford.
This includes Interstate 20 between mile markers 214 and 228.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3230 10075 3253 10113 3296 10081 3289 10066
3241 10066
TIME...MOT...LOC 0451Z 305DEG 13KT 3267 10080
HAIL...1.00IN
WIND...80MPH
$$
291 follow-up statement
396
WWUS54 KMAF 080509
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
1209 AM CDT FRI JUN 8 2018
TXC335-415-080530-
/O.CON.KMAF.SV.W.0129.000000T0000Z-180608T0530Z/
Mitchell TX-Scurry TX-
1209 AM CDT FRI JUN 8 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR NORTHEASTERN MITCHELL AND SOUTHEASTERN SCURRY COUNTIES...
At 1209 AM CDT, a severe thunderstorm was located near Inadale, or 11
miles north of Colorado City, moving southeast at 20 mph.
This is a very dangerous storm.
HAZARD...80 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
Locations impacted include...
Snyder, Colorado City, Loraine, Colorado City Airport, Inadale, Dunn,
Hermleigh, Cuthbert and Buford.
This includes Interstate 20 between mile markers 214 and 228.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3248 10105 3281 10080 3279 10066 3241 10066
3230 10075
TIME...MOT...LOC 0509Z 337DEG 15KT 3256 10080
HAIL...1.00IN
WIND...80MPH
$$
29What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 6:12 PM CDT, 5 hours 39 minutes earlier.
Area forecast discussion, Jun 7, 6:12 PM CDT, 5 hours 39 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 612 PM CDT Thu Jun 7 2018 .DISCUSSION... See 00z aviation discussion below. && .AVIATION... VFR conditions are expected for the next 24 hours. Thunderstorms are expected to continue across the area for the next few hours. Winds will mostly remain elevated out of the south to southeast through the period. && .PREV DISCUSSION... /issued 201 PM CDT Thu Jun 7 2018/ DISCUSSION... A weak upper level disturbance will combine with strong heating and low and mid level moisture to produce isolated to scattered thunderstorms across west Texas and southeast New Mexico tonight. The greatest coverage of storms is expected to be across the northern Permian Basin as outflow from a thunderstorm complex in eastern Oklahoma provides an additional focus. The mid level moisture is forecast to shift into the higher terrain Friday and Saturday and strong heating and topography should aid in at least isolated thunderstorm development in those areas. Beyond Saturday through the middle of next week mainly quiet weather is expected with a dry ridge in place. Some cooling is expected the next seven days but temperatures will still be well above normal. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 74 97 73 96 / 20 10 10 0 Carlsbad 70 101 70 97 / 20 20 20 10 Dryden 73 101 73 96 / 20 10 0 0 Fort Stockton 73 98 71 95 / 20 10 10 0 Guadalupe Pass 70 93 69 91 / 20 20 20 20 Hobbs 69 96 67 95 / 20 20 20 10 Marfa 63 92 61 91 / 20 20 20 10 Midland Intl Airport 74 98 73 96 / 20 10 10 0 Odessa 74 98 73 96 / 20 10 10 0 Wink 73 100 72 98 / 20 20 10 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 99/99/
Hazardous weather outlook, Jun 7, 1:53 PM CDT, 9 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 153 PM CDT Thu Jun 7 2018 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-081900- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 153 PM CDT Thu Jun 7 2018 /1253 PM MDT Thu Jun 7 2018/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight There is a chance of thunderstorms tonight across much of the area, with the best chance across the northeast Permian Basin. A few storms may become strong... capable of producing gusty wind... hail... brief heavy rain... and frequent lightning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Additional thunderstorms are possible Friday and Friday night mainly across the higher terrain and adjacent Plains. Hail... gusty wind... and lightning will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
In the hours before
Special weather statement, Jun 7, 11:14 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
1114 PM CDT THU JUN 7 2018
TXZ048-080500-
Scurry TX-
1114 PM CDT THU JUN 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR SCURRY COUNTY UNTIL MIDNIGHT
CDT...
At 1114 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Hobbs, or 12 miles northeast of Snyder, moving
southeast at 10 mph.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Snyder, Inadale, Dunn, Winston Field, Hermleigh and Randalls Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3253 10086 3268 10115 3297 10088 3297 10066
3296 10065 3253 10066
TIME...MOT...LOC 0414Z 319DEG 11KT 3283 10075
29The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 11:14 PM CDT | Special Weather Statement | MAF | Scurry | 46 min |
| Jun 7, 11:47 PM CDT | Areal Flood Advisory | MAF | Scurry | 3 hr |
| Jun 8, 12:26 AM CDT | Severe Thunderstorm Warning | MAF | Mitchell, Scurry | 49 min |
| Jun 8, 4:37 AM CDT | Special Weather Statement | MAF | Scurry | 38 min |
| Jun 8, 4:34 PM CDT | Special Weather Statement | MAF | Jeff Davis | 26 min |
| Jun 8, 4:54 PM CDT | Special Weather Statement | MAF | Culberson | 51 min |
| Jun 8, 5:03 PM CDT | Special Weather Statement | MAF | Jeff Davis | 42 min |
| Jun 8, 5:14 PM CDT | Special Weather Statement | MAF | Reeves | 46 min |
| Jun 8, 5:50 PM CDT | Special Weather Statement | MAF | Reeves | 40 min |
| Jun 8, 6:01 PM CDT | Special Weather Statement | MAF | Presidio | 59 min |
| Jun 8, 6:26 PM CDT | Special Weather Statement | MAF | Loving | 49 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.